Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

New rash on my chest

I started TX 6 weeks ago and will be Giving myself my 7th shot on Friday
Also got the news last week that I have cleared the virus and I'm now undetectable
So far besides the normal side effects of nausea
And chills and itchy skin and tiredness
A bout of thrush and antibiotics
I have started to develop a nasty rash on my chest and some hemoroids And bloody stools
Which I think are just hemoroids opening on me
But the rash is what I'm worried about because I have made it this far and no way do I want to stop TX
I told my Dr and he has me putting cortisone cream on it and recommended benadryl for the itch
Are they're any other recommended steps to keep this **** in check
no way am I giving up now
8 Responses
1815939 tn?1377995399
Congratulations on being UND.

You do not state which meds you are taking but I think you are on Interferon, Riba, and Incivek, if I recall correctly.

My advice is to get on top of the rash immediately. Treat it aggressively. The rash can and will snow ball quickly out of control. Some people have had to stop treatment due to their doctors not taking the rash seriously and not treating it aggressively. If your rash is anything other than a few bumps, over the counter medications are not going to control it. They simply are not strong enough. You will probably need prescription steroid creams and/or ointments and Hydroxyzine.

I used fluocinonide ointment for my body rash, hydrocortisone valerate cream for my face rash, and clobetesol solution for my scalp. Those were all topical prescriptions. They helped but they did not get the rash under control. It was not until I was taking 50 mg Hydroxyzine tablets orally every 6 hours (and still using the various steroid topicals) that the rash was brought under control. The longer you let it get worse, the longer it is going to take to get it under control. So, if I were you, I would ask my doc for prescription steroid creams and/or ointments and a high dose of Hydroxyzine orally. Many docs start with a very low dose (children's dose ... 10 mg) of Hydroxyzine and I do not know why. I guess they just have no clue waht they are doing. Anywa, 10 mg will probably do nothing. You need a high enough dose to control the rash. I would also recommend getting an urgent appt. with a dermatologist and let the dermatologist handle your rash. Hopefully the dermatologist will know how to treat it appropriately. I cannot stress enough how fast it can snow ball if you do not get those docs on board and treat it aggressively.

Here is a thread with many helpful posts about the rash. You will be able to see what others went through and what was ordered for them and how they dealt with it.

http://www.medhelp.org/posts/Hepatitis-C/Stage-3-Incivek-Rash/show/1894957

Best of luck.

3159077 tn?1356034731
I agree with Pooh's advice and I used the same meds for my rash (pics on my profile where you can see the effects of the meds). One member, Dresden O, the original poster in Pooh's link, admitted himself to the hospital due to his severe rash. You're right in resolving not to give up so just be highly proactive in getting the rash under control.

I hope it gets better for you and I feel for you.
Avatar universal
Yes I should have stated
I'm on peg-interferon ,ribaviron -and incivek
I spoke to my Dr today an he is bringing me into check it out tomorrow , it has spread all over my chest and looks like its coming over the top and spreading onto my back
It's hot and blotchie
This really ***** and has me a bit bummed out
It's tough because I have to go to work and I can't work topless , luckily for the customers ..lol..
I will be asking him for the most aggressive options to kill this right away , I will have this thread on my iPhone so I can name some of The meds you guys mentioned
Thanks for your input it is invaluable To me
Thank you
Avatar universal
Still spreading , made it into my back and neck
Also starting to head down my arms and covering my shoulders
Went to see my Dr today and he put me on hydroxine 25mg but I can take 2 at a time for 50mg until I have under control
Also he put me on some prescription Cream as well ( I left downstairs ) so I don't have name on me right now
He was going to take me off the incivek today
But I protested and asked for these new meds so
That I can continue as I said earlier
I do not want to give up  This since I came up undetectable at week 6 and week 7 starts tomorrow
But if it keeps progressing at this rate I may have to give up on the incivek ... This is a terrible drug with nasty side effects But it works
I'm hoping to just get through 12 weeks on it
I will keep updating in the hope that it helps others
Thanks
Avatar universal
Oh yeah he also said that the antibiotic that I was taking for the thrush intensifies  telapivar (incivek) and may have caused the rash
Avatar universal
This rash is still here and spreading
Now fully covers upper body and arms
Starting to spread to my legs
My Dr was flirting with stopping incivek therapy
But has opted to keep going for now
Until I break into a fever or the rash starts weeping like Poisen ivy
I'm now on 50mg of Hydroxine and cortisone cream As well as 2x a day tricinolone cream
So when is severe ? It seems to me like now
But gotta keep on trucking
4226456 tn?1354123528
Dear Warrior I experienced the rash.  See my profile pics.  You need a Dermatologist if yo do not have one.  All three meds can cause rashes, you may have 3 different ones at the same time.
I used the zyrtec 25mg bid, 50mg hydroxine qid, tricinolone cream bid, doxemine 100mg bedtime, marinol 5mg tid, cool showers, cotton clothing or none at all.  Evening time the itch gets worse, the rash gets more flushed and the pain is unbelievable.  Drink lots of water.  Make it through the 12 weeks of incivek and then try and get 40mg prednisone bid (it is counter indicated with incivek as it may interfere with outcome).  I went on pred for 10 weeks.  I made it through week 19 before I had to stop and my hcv is still undetected.  I think the poison of the meds does it job as evidenced with severe side effects.  Hang in there as long as you can.  When my body started getting systemic symptoms by swelling up I still stayed on the meds until the swelling became so severe I wasn't recognizable.  Then I quit.  I knew it was getting dangerous.
I will keep praying you get through as much as you can!  Good Luck!
Avatar universal
I was talking to my wife and want to go to a dermatologist , I'm sticking with the incivek since it seems to do as advertised and is working
Its killing everything so I guess that's a good thing
Lol
I am drinking water and just doing my best to keep my mind off the constant burning and itching
But I am sticking this out as long as possible as I definitely do not want to have to go through any of these meds again and want to keep the results positive (or negative ) how ever
Undetected we'll say
Thank you for your help and advise :)
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.